Alert archive / Virginia / Wind Advisories in 2013
Wind Advisory 9, NWS Baltimore/Washington
NWS Baltimore/Washington issued this wind advisory at Nov 27, 2013, 4:38 AM EST for 17 counties in Virginia; Allegany County, Frederick County, Washington County, Maryland; 8 counties in West Virginia. It took effect at Nov 27, 2013, 12:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 27, 2013, 4:38 AM EST (09:38 UTC)
- In effect from
- Nov 27, 2013, 12:00 PM EST
- Expired
- Nov 27, 2013, 11:58 PM EST
- In force
- 12 hr
- Issued by
- NWS Baltimore/Washington
All 28 counties
Allegany County, MD, Frederick County, MD, Washington County, MD, City of Charlottesville, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, City of Winchester, VA, Clarke County, VA, Fauquier County, VA, Frederick County, VA, Greene County, VA, Highland County, VA, Madison County, VA, Nelson County, VA, Page County, VA, Rappahannock County, VA, Rockingham County, VA, Shenandoah County, VA, Warren County, VA, Berkeley County, WV, Grant County, WV, Hampshire County, WV, Hardy County, WV, Jefferson County, WV, Mineral County, WV, Morgan County, WV, Pendleton County, WV
The radar
The Sterling radar (KLWX), 89 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 9.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 451 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 717 m²/s²
- 0-3 km storm-relative helicity
- 1041 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
335 WWUS71 KLWX 270938 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 438 AM EST WED NOV 27 2013 MDZ501-VAZ025>027-029-036>039-503-504-WVZ055-501>503-505-506- 271745- /O.NEW.KLWX.WI.Y.0009.131127T1700Z-131128T0500Z/ EXTREME WESTERN ALLEGANY-AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE- NELSON-ALBEMARLE-GREENE-MADISON-WESTERN HIGHLAND-EASTERN HIGHLAND- HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- INCLUDING THE CITIES OF...FROSTBURG...STAUNTON...WAYNESBORO... HARRISONBURG...CHARLOTTESVILLE...HIGHTOWN...MONTEREY... MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG...ELK GARDEN... CIRCLEVILLE...FRANKLIN 438 AM EST WED NOV 27 2013 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A WIND ADVISORY FOR ELEVATIONS 2000 FEET AND ABOVE... WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT EST TONIGHT. * TIMING...THE HIGHEST GUSTS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. * WINDS...2000 FT ELEVATION AND ABOVE...NORTHWEST 20 TO 25 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY DRIVING HIGH PROFILE VEHICLES ACROSS RIDGELINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH PROFILE VEHICLES. && $$ JACKSON
4 follow-up statements
914 WWUS71 KLWX 271704 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1204 PM EST WED NOV 27 2013 MDZ501-VAZ025>027-029-036>039-503-504-WVZ055-501>503-505-506- 280115- /O.CON.KLWX.WI.Y.0009.000000T0000Z-131128T0500Z/ EXTREME WESTERN ALLEGANY-AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE- NELSON-ALBEMARLE-GREENE-MADISON-WESTERN HIGHLAND-EASTERN HIGHLAND- HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- INCLUDING THE CITIES OF...FROSTBURG...STAUNTON...WAYNESBORO... HARRISONBURG...CHARLOTTESVILLE...HIGHTOWN...MONTEREY... MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG...ELK GARDEN... CIRCLEVILLE...FRANKLIN 1204 PM EST WED NOV 27 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * TIMING...THE HIGHEST GUSTS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. * WINDS...2000 FT ELEVATION AND ABOVE...NORTHWEST 20 TO 25 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY DRIVING HIGH PROFILE VEHICLES ACROSS RIDGELINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH PROFILE VEHICLES. && $$
220 WWUS71 KLWX 272037 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 337 PM EST WED NOV 27 2013 MDZ501-VAZ025>027-029-036>039-503-504-WVZ055-501>503-505-506- 280445- /O.CON.KLWX.WI.Y.0009.000000T0000Z-131128T0500Z/ EXTREME WESTERN ALLEGANY-AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE- NELSON-ALBEMARLE-GREENE-MADISON-WESTERN HIGHLAND-EASTERN HIGHLAND- HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- INCLUDING THE CITIES OF...FROSTBURG...STAUNTON...WAYNESBORO... HARRISONBURG...CHARLOTTESVILLE...HIGHTOWN...MONTEREY... MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG...ELK GARDEN... CIRCLEVILLE...FRANKLIN 337 PM EST WED NOV 27 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * TIMING...THE HIGHEST GUSTS ARE EXPECTED THROUGH EARLY EVENING. * WINDS...2000 FT ELEVATION AND ABOVE...NORTHWEST 20 TO 25 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY DRIVING HIGH PROFILE VEHICLES ACROSS RIDGELINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH PROFILE VEHICLES. && $$
182 WWUS71 KLWX 280152 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 852 PM EST WED NOV 27 2013 MDZ003-004-502-VAZ028-030-031-040-042-501-WVZ050>053-504-280500- /O.EXA.KLWX.WI.Y.0009.000000T0000Z-131128T0500Z/ WASHINGTON-FREDERICK MD-CENTRAL AND EASTERN ALLEGANY-FREDERICK VA- WARREN-CLARKE-RAPPAHANNOCK-LOUDOUN-NORTHERN FAUQUIER-HAMPSHIRE- MORGAN-BERKELEY-JEFFERSON-EASTERN MINERAL- INCLUDING THE CITIES OF...HAGERSTOWN...FREDERICK...CUMBERLAND... WINCHESTER...FRONT ROYAL...WASHINGTON...LEESBURG...WARRENTON... MARTINSBURG...CHARLES TOWN...KEYSER...FORT ASHBY 852 PM EST WED NOV 27 2013 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. * TIMING...THE HIGHEST GUSTS ARE EXPECTED THROUGH THIS EVENING. * WINDS...1000 FT ELEVATION AND ABOVE...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY DRIVING HIGH PROFILE VEHICLES ACROSS RIDGELINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 50 MPH ARE EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH PROFILE VEHICLES. && $$ MDZ501-VAZ025>027-029-036>039-503-504-WVZ055-501>503-505-506- 280500- /O.CON.KLWX.WI.Y.0009.000000T0000Z-131128T0500Z/ EXTREME WESTERN ALLEGANY-AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE- NELSON-ALBEMARLE-GREENE-MADISON-WESTERN HIGHLAND-EASTERN HIGHLAND- HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- INCLUDING THE CITIES OF...FROSTBURG...STAUNTON...WAYNESBORO... HARRISONBURG...CHARLOTTESVILLE...HIGHTOWN...MONTEREY... MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG...ELK GARDEN... CIRCLEVILLE...FRANKLIN 852 PM EST WED NOV 27 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * TIMING...THE HIGHEST GUSTS ARE EXPECTED THROUGH THIS EVENING. * WINDS...2000 FT ELEVATION AND ABOVE...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...SCATTERED TREE AND POWER LINE DAMAGE. DIFFICULTY DRIVING HIGH PROFILE VEHICLES ACROSS RIDGELINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 TO 50 MPH ARE EXPECTED. SECURE OUTDOOR FURNITURE AND TAKE CARE DRIVING HIGH PROFILE VEHICLES. && $$
889 WWUS71 KLWX 280458 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1158 PM EST WED NOV 27 2013 MDZ003-004-501-502-VAZ025>031-036>040-042-501-503-504-WVZ050>053- 055-501>506-280600- /O.CAN.KLWX.WI.Y.0009.000000T0000Z-131128T0500Z/ WASHINGTON-FREDERICK MD-EXTREME WESTERN ALLEGANY- CENTRAL AND EASTERN ALLEGANY-AUGUSTA-ROCKINGHAM-SHENANDOAH- FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-ALBEMARLE-GREENE-MADISON- RAPPAHANNOCK-LOUDOUN-NORTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- INCLUDING THE CITIES OF...HAGERSTOWN...FREDERICK...FROSTBURG... CUMBERLAND...STAUNTON...WAYNESBORO...HARRISONBURG...WINCHESTER... FRONT ROYAL...CHARLOTTESVILLE...WASHINGTON...LEESBURG... WARRENTON...HIGHTOWN...MONTEREY...MARTINSBURG...CHARLES TOWN... MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG...ELK GARDEN... KEYSER...FORT ASHBY...CIRCLEVILLE...FRANKLIN 1158 PM EST WED NOV 27 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS CANCELLED THE WIND ADVISORY. WIND GUSTS HAVE DECREASED ACROSS THE CENTRAL APPALACHIANS AS THE PRESSURE GRADIENT WEAKENS. THEREFORE...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ JACKSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Nov 27, 4:00 AM EST, 38 minutes earlier.
Area forecast discussion, Nov 27, 4:00 AM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
400 AM EST WED NOV 27 2013
.SYNOPSIS...
A RAPIDLY DEVELOPING LOW PRESSURE SYSTEM WILL LIFT NORTH FROM THE
CENTRAL MID-ATLANTIC TODAY...WITH THE UPPER PORTIONS OF THE STORM
PERSISTING OVER THE AREA THROUGH THIS EVENING. HIGH PRESSURE
WILL THEN BUILD OVER THE REGION THROUGH FRIDAY NIGHT AND PERSIST
THROUGH THE WEEKEND. WEAK LOW PRESSURE IS EXPECTED TO ARRIVE AROUND
MONDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 08Z...POTENT COMPONENTS OF DEVELOPING LOW PRESSURE SYSTEM CAN
BE SEEN IN WATER VAPOR IMAGERY. AN UPPER SOUTHERN STREAM TROUGH IS
OVER THE CENTRAL GULF COAST WHILE A NORTHERN STREAM TROUGH IS OVER
THE MIDWEST/LAKE MICHIGAN. SFC LOW PRESSURE IS DEVELOPING ALONG THE
MID-ATLANTIC COAST WITH SUB 1000MB MSLP FROM VA BEACH TO NYC.
THESE NORTHERN AND SOUTHERN STREAM COMPONENTS WILL PHASE TODAY...
LIFTING THE SFC/COASTAL LOW FROM THE CENTRAL MID-ATLANTIC AS IT
RAPIDLY DEVELOPS. THE NORTHERN STREAM UPPER TROUGH AXIS WILL SHIFT
EAST ACROSS THE AREA THIS EVENING. THEREFORE THE TIMEFRAME FOR WRAP
AROUND SNOW IS AS A COLD FRONT PUSHES EAST (OVER THE CENTRAL APPS AS
OF 08Z) FROM THE ALLEGHENY FRONT UNTIL THE UPPER TROUGH AXIS MOVES
THROUGH WEDNESDAY EVENING.
WINTER STORM WARNING KEPT UP ONLY FOR WRN PORTIONS OF MINERAL/GRANT/
PENDLETON COUNTIES IN WV. WINTER WEATHER ADVISORY NOW EXPANDS EAST
FOR PORTIONS OF THE AREA TO THE BLUE RIDGE. THESE PORTIONS ARE AREAS
ABOVE 1500 FT ELEVATION. COLD AIR ADVECTION ON THE BACK SIDE OF THE
LOW WILL DRAW COLDER AIR FROM THE NW AND DYNAMIC COOLING OF THE
COLUMN AS HEIGHT FALLS OCCUR IN THE DEVELOPING SYSTEM. IN SPITE OF
WLY DOWNSLOPING FLOW...UPPER LEVEL LIFT/DYNAMICS WILL ENABLE SNOW TO
DEVELOP AND PUSH EAST ACROSS THE AREA. HIGHER ELEVATIONS/RIDGELINES
WILL HAVE ACCUMULATING SNOW WHILE VALLEYS WILL SEE FLAKES OR EVEN A
SLUSHY ACCUMULATION ON GRASS...BUT NOTHING MUCH. PRECONDITIONS ARE
TOO WARM FOR WIDESPREAD SNOW ACCUM. THIS IS A MAJOR TRAVEL DAY...SO
SHOULD THINGS BECOME COLDER/SNOW RATES BE GREAT ENOUGH TO CAUSE MORE
SIGNIFICANT ACCUMULATING SNOW THEN THE ADVISORY COULD BE EXPANDED.
EAST OF THE ADVISORY...EXPECT TO SEE FLAKES IN THE AIR BUT NO ACCUM.
TEMPERATURES ARE EXPECTED TO REMAIN ABOVE FREEZING BELOW 1000 FT OR
SO AND SNOW RATES WILL BE LIMITED BY THE DOWNSLOPING FLOW.
PRECIP TAPERS OFF THIS EVENING BEHIND THE UPR TROUGH AXIS AS THE SFC
HIGH BUILDS IN. AS THIS HAPPENS...STRONG WINDS ARE EXPECTED. A WIND
ADVISORY IS LIKELY FOR HIGHER ELEVATIONS THIS AFTERNOON THROUGH THE
EVENING. IN FACT THE GREATER TRAVEL ISSUE THIS EVENING WILL BE
WIND...NOT SNOW (WHICH WILL HAVE BE TAPERING OFF). WIND CHILLS IN
THE TEENS ARE EXPECTED EAST OF THE BLUE RIDGE...SINGLE DIGITS
WEST
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
HIGH PRESSURE BUILDS IN FROM THE GREAT PLAINS THURSDAY...THEN
STRENGTHENS FRIDAY AND MERGES WITH A CANADIAN HIGH PRESSURE CELL
FROM CENTRAL CANADA. 850MB TEMPERATURES REMAIN IN THE -2C TO -7C
RANGE SO TEMPERATURES WILL BE WELL BELOW SEASONAL NORMALS BOTH DAYS.
IT WILL STRUGGLE TO GET OUT OF THE UPPER 30/S EVEN IN THE DC/BALT
METRO AREAS. HIGHER ELEVATIONS ALONG THE BLUE RIDGE AND APPALACHIANS
WILL BEGIN TO WARM UP AS STRONGER INVERSIONS DEVELOP FRIDAY. WINDS
WILL BE LIGHT AND THE DAYS WILL HAVE PLENTY OF SUNSHINE WHICH WILL
HELP IT FEEL LESS COLD. OVERNIGHT LOWS HOWEVER WILL DROP INTO THE
20/S JUST ABOUT EVERYWHERE...WITH SOME SINGLE DIGITS POSSIBLE IN ANY
SNOW COVERED AREAS IN THE MOUNTAINS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A NEARLY ZONAL FLOW WILL BE IN PLACE ACROSS THE NORTHERN U.S. THIS
WEEKEND. TEMPERATURES WILL WARM CLOSER TO SEASONAL NORMALS AND A
RETURN FLOW MAY BRING IN SOME CLOUDS. A WEAK TROF COULD BRING SOME
UPSLOPE RAIN OR SNOW SHOWERS TO THE MOUNTAINS SUNDAY NIGHT AND
BETTER CHANCES OF PRECIPITATION TO THE REGION MONDAY PER THE GFS
SOLUTION. AS WE GET INTO NEXT WEEK THE MODELS WANT TO DROP ENERGY
FROM THE GULF OF ALASKA TROF INTO THE PACIFIC NW...POSSIBLY INDUCING
500MB HEIGHT RISES ALONG THE EAST COAST.
&&
.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
MVFR CONDS IN RAIN CONTINUES THROUGH THE MORNING...WITH MODERATE
RAIN BWI TO DCA AND EAST THROUGH THE MID MORNING. RAIN CHANGES TO
SNOW SHOWERS WITH POTENTIAL FOR IFR EARLY THIS AFTERNOON AS
DEVELOPING LOW PRESSURE LIFTS FROM THE AREA. STRONG NW WINDS SPREAD
IN WITH THE SNOW WITH GUSTS 35 KT EXPECTED. GUSTS IN EXCESS OF 30 KT
WILL PERSIST WELL INTO THE NIGHT.
VFR CONDITIONS ARE LIKELY THURSDAY THROUGH THE REST OF THE WEEK AS
HIGH PRESSURE BUILDS IN. WINDS ALOFT WILL BE LIGHT.
&&
.MARINE...
COASTAL FRONT PUSHING EAST FROM THE TANGIER SOUND EARLY THIS
MORNING. SCA FOR 20 KT NWLY FLOW INTO THE MORNING. RAPID INCREASE IN
GUSTS THIS AFTERNOON WITH GALE WARNING STARTING AT 2PM. GALE WARNING
IN EFFECT THROUGH TONIGHT...THOUGH WRN TRIBUTARIES WILL LIKELY BE
REPLACED WITH AN SCA LATE TONIGHT.
GUSTY WINDS ARE EXPECTED TO CONTINUE ON THURSDAY...THOUGH THEY WILL
NOT BE AS STRONG AS WEDNESDAY. A SMALL CRAFT ADVISORY MAY BE NEEDED.
LIGHTER WINDS ARE LIKELY FRIDAY INTO THE WEEKEND UNDER HIGH
PRESSURE.
&&
.TIDES/COASTAL FLOODING...
WEST FLOW HAS OVERSPREAD THE WATERS AND WILL INCREASE THROUGH THIS
EVENING. BLOWOUT TIDES ARE EXPECTED TONIGHT INTO THURSDAY IN THE
WAKE OF THE POWERFUL LOW PRESSURE LIFTING NORTH FROM THE
CHESAPEAKE BAY REGION.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLOOD WATCH UNTIL 2 PM EST THIS AFTERNOON FOR DCZ001.
MD...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR MDZ501-
502.
FLOOD WATCH UNTIL 2 PM EST THIS AFTERNOON FOR MDZ005>007-
009>011-013-014-016.
VA...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR VAZ503-
504.
FLOOD WATCH UNTIL 2 PM EST THIS AFTERNOON FOR VAZ052>054.
WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO MIDNIGHT EST
TONIGHT FOR VAZ036>040.
WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO MIDNIGHT EST
TONIGHT FOR VAZ025>029.
WV...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR WVZ502-
504-506.
WINTER WEATHER ADVISORY FROM 7 AM THIS MORNING TO MIDNIGHT EST
TONIGHT FOR WVZ050-051-055.
WINTER STORM WARNING UNTIL MIDNIGHT EST TONIGHT FOR WVZ501-503-
505.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR
ANZ532>534-537-540>543.
GALE WARNING UNTIL 6 AM EST EARLY THIS MORNING FOR ANZ532>534-
537-540>543.
GALE WARNING FROM 2 PM THIS AFTERNOON TO 6 AM EST THURSDAY FOR
ANZ530>543.
SMALL CRAFT ADVISORY UNTIL 2 PM EST THIS AFTERNOON FOR ANZ530-
531-535-536-538-539.
&&
SYNOPSIS...BAJ
NEAR TERM...BAJ
SHORT TERM...SDG
LONG TERM...SDG
AVIATION...SDG/BAJ
MARINE...SDG/BAJ
TIDES/COASTAL FLOODING...BAJHazardous weather outlook, Nov 27, 4:17 AM EST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 417 AM EST WED NOV 27 2013 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 271330- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 417 AM EST WED NOV 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT THROUGH MIDDAY AS LOCALLY HEAVY RAINFALL MAY CAUSE A FEW STREAMS AND CREEKS TO RISE OUT OF THEIR BANKS. A GALE WARNING IS IN EFFECT FOR THE LOWER TIDAL POTOMAC RIVER AND MID CHESAPEAKE BAY WHILE A SMALL CRAFT ADVISORY IS IN EFFECT FOR UPPER TIDAL POTOMAC RIVER AND NORTHERN CHESAPEAKE BAY. MINOR COASTAL FLOODING IS POSSIBLE EARLY THIS MORNING. A WIND ADVISORY MAY BE NEEDED FOR NORTH CENTRAL MARYLAND THIS AFTERNOON INTO THE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SMALL CRAFT ADVISORY IS EXPECTED THURSDAY...POSSIBLY INTO THURSDAY EVENING FOR THE WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-271330- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 417 AM EST WED NOV 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING IS IN EFFECT TODAY AND TONIGHT FOR LOCATIONS ALONG AND WEST OF THE ALLEGHENY FRONT IN WEST VIRGINIA. SEE WBCWSWLWX FOR FURTHER DETAILS. A WINTER WEATHER ADVISORY IS IN EFFECT TODAY AND TONIGHT FOR PORTIONS OF WESTERN MARYLAND...EASTERN WEST VIRGINIA AND THE AROUND THE SHENANDOAH VALLEY IN VIRGINIA. SEE WBCWSWLWX FOR FURTHER DETAILS. A FLOOD WATCH IS IN EFFECT FOR PORTIONS OF CENTRAL MARYLAND AS LOCALLY HEAVY RAINFALL MAY CAUSE A FEW STREAMS AND CREEKS TO RISE OUT OF THEIR BANKS. A WIND ADVISORY MAY BE NEEDED FOR MOST OF THE AREA...PARTICULARLY AT HIGHER ELEVATIONS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. JACKSON
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 3:06 AM EST | Flood Watch | LWX | Arlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church | 2 hr |
Nearby
Wind Advisories in Virginia, 2013Wind Advisories in West Virginia, 2013Wind Advisories in Maryland, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.